Alert archive / California / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 25, 2008, 8:04 PM PDT for San Bernardino County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 8:04 PM PDT (03:04 UTC)
- Expired
- Aug 25, 2008, 8:45 PM PDT
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 172 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 3.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 260304
SVRVEF
CAC071-260345-
/O.NEW.KVEF.SV.W.0052.080826T0304Z-080826T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
804 PM PDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST
CALIFORNIA...
* UNTIL 845 PM PDT.
* AT 800 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF VIDAL
JUNCTION TO PARKER DAM...AND WERE MOVING SOUTHWEST AT 29 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VIDAL JUNCTION AROUND 815 PM PDT...
EARP AND BIG RIVER AROUND 820 PM PDT...
HIGHWAY 62 BETWEEN 815 PM AND 830 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3409 11513 3434 11491 3431 11412 3428 11411
3418 11423 3410 11439 3407 11442 3407 11512
TIME...MOT...LOC 0304Z 035DEG 25KT 3426 11487 3423 11424
$$
MORGAN2 follow-up statements
000
WWUS55 KVEF 260323
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
823 PM PDT MON AUG 25 2008
CAC071-260345-
/O.CON.KVEF.SV.W.0052.000000T0000Z-080826T0345Z/
SAN BERNARDINO CA-
823 PM PDT MON AUG 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG HIGHWAY 62 FROM VIDAL JUNCTION TO THE ARIZONA
STATE LINE...MOVING SOUTHWEST AT 29 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN SAN BERNARDINO COUNTY AT 840 PM PDT
LAT...LON 3409 11513 3434 11491 3431 11412 3428 11411
3418 11423 3410 11439 3407 11442 3407 11512
TIME...MOT...LOC 0323Z 035DEG 25KT 3415 11496 3412 11433
$$
MORGAN000
WWUS55 KVEF 260342
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
842 PM PDT MON AUG 25 2008
CAC071-260351-
/O.EXP.KVEF.SV.W.0052.000000T0000Z-080826T0345Z/
SAN BERNARDINO CA-
841 PM PDT MON AUG 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SAN
BERNARDINO COUNTY WILL EXPIRE AT 845 PM PDT...
AT 840 PM PDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG
HIGHWAY 62 FROM VIDAL JUNCTION TO EARP. THESE STORMS HAD BEGUN TO
WEAKEN...AND SEVERE WEATHER WAS BECOMING LESS LIKELY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 845 PM.
A POWER OUTAGE WAS REPORTED IN THE TOWN OF EARP.
LAT...LON 3409 11513 3434 11491 3431 11412 3428 11411
3418 11423 3410 11439 3407 11442 3407 11512
TIME...MOT...LOC 0341Z 035DEG 25KT 3405 11505 3402 11442
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT MON AUG 25 2008 .SYNOPSIS...TROPICAL STORM JULIO WILL CONTINUE TO BRING MOISTURE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER AND INTO SOUTHERN NEVADA THROUGH TUESDAY. THIS WILL RESULT IN AN INCREASE IN THUNDERSTORMS TUESDAY AFTERNOON...MAINLY FROM CLARK COUNTY SOUTHWARD. MEANWHILE THE SOUTHERN SIERRA AND CENTRAL NEVADA WILL REMAIN DRY THROUGH MID-WEEK. && .SHORT TERM...TWO DISTINCT SYSTEMS TO AFFECT THE CWA THIS AFTERNOON AND THROUGH THE SHORT TERM. THE FIRST IS A TROUGH MOVING THROUGH THE PACNW TONIGHT. THIS WILL RESULT IN DRY FLOW ACROSS THE SOUTHERN SIERRA AND THE NORTHWEST PORTION OF THE CWA TONIGHT WITH DRY FLOW CONTINUING INTO WEDNESDAY AS A FLAT RIDGE BUILDS OVER THE AREA. THE MAIN CONCERN HOWEVER IS THE INTERACTION OF THE MOISTURE CONTINUING TO MOVE INTO THE CWA AS TROPICAL STORM JULIO MOVES NORTH ALONG BAJA CALIFORNIA. FOR THIS AFTERNOON CONSIDERABLE THUNDERSTORM ACTIVITY HAS FORMED ACROSS CENTRAL MOHAVE AS WELL AS CLARK COUNTIES WITH ACTIVITY TO CONTINUE INTO THE EVENING HOURS. AT THE SAME TIME MOISTURE TO THE SOUTH AND CONTINUED DAYTIME HEATING WITH NEGATIVE LI/THETA-E/EXPECTED CAPE VALUES OF 2000J/KG ALL POINT TO TSTORM DEVELOPMENT LATE AFTERNOON AND EVENING...THUS WILL KEEP THE WATCH FOR SOUTHERN SAN BERNARDINO/SOUTHERN MOHAVE COUNTIES OUT THROUGH 9 PM PDT/MST. FOR TUESDAY...DEWPOINTS CURRENTLY IN THE MID 60S FROM YUMA AND BLYTHE WITH UPPER 50S INTO NEEDLES. AT THE SAME TIME PW VALUES APPROACHING 1.5 INCHES IN SOUTHEAST CALIFORNIA WITH MOISTURE BEING RE-ENFORCED BY TUESDAY AFTERNOON FROM JULIO. THIS WILL CONTINUE WIDESPREAD THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 15 ON TUESDAY...WHILE DRY FLOW MENTIONED PREVIOUSLY SHOULD CAP ANY DEVELOPMENT TO THE NORTH. FLAT EAST/WEST RIDGE TO THEN BE OVER THE CWA ON WEDNESDAY WHICH WILL FURTHER LIMIT THUNDERSTORMS ACROSS THE CWA FOR WEDNESDAY AFTERNOON...HOWEVER ENOUGH MOISTURE TO REMAIN ACROSS THE EXTREME SOUTHERN PORTION TO CONTINUE MENTION. TEMPERATURES TO BE VARIABLE TUESDAY...ESPECIALLY SOUTH DUE TO CLOUDS/SHOWERS...BUT OVERALL LOOK FOR NEAR NORMAL READINGS BOTH TUESDAY AND WEDNESDAY ACROSS THE AREA. .LONG TERM...FOR THE PERIOD BEGINNING THURSDAY MORNING....NOT MUCH CHANGE WAS NEEDED TO THE INHERITED FCST...WITH MODELS STILL SHOWING HIGH PRESSURE OVER THE AREA TRANSITIONING EASTWARD...CENTERED OVER AND EAST OF THE FOUR CORNERS AREA BY SATURDAY AFTERNOON. THIS WILL TURN MID LEVEL FLOW MORE EAST TO SOUTHEAST...AND LET THE DOOR OPEN FOR MOISTURE ADVECTION ACROSS THE FORECAST AREA. DECIDED TO BUMP POPS SATURDAY EVENING AND ON AREAWIDE...BUT DID NOT MAKE ANY CHANGES TO THE TEMPERATURE FORECAST...WHICH HAS A PRETTY REASONABLEE DOWNWARD TREND TOWARDS THE END OF THE PERIOD. PLEASE REFER TO THE PREVIOUS DISCUSSION FOR FURTHER DETAILS...CURRENT WEATHER HAS PRIORITY. .AVIATION...FOR MCCARRAN...MOISTURE FORM TROPICAL STORM JULIO HAS RESULTED IN SCATTERED THUNDERSTORM ACTIVITY ACROSS THE AREA...WHICH WILL DICTATE WIND DIRECTION THE REMAINDER OF THE DAY AT KLAS...WITH WIND GUSTS EXCEEDING 35KTS STILL POSSIBLE. TSTM ACTIVITY IS EXPECTED TO CONTINUE UNTIL 03Z TONIGHT...UNLESS ANY OUTFLOW BOUNDARIES FROM STORMS OUTSIDE OF THE AREA HELP TRIGGER ANY NIGHTIME CONVECTION. IN ANY CASE...ACTIVITY TONIGHT WILL BE ISOLATED. MORE OF THE SAME IS EXPECTED TOMORROW...WITH A 30 PERCENT CHANCE OF TSTMS ACROSS THE LAS VEGAS VALLEY DURING THE AFTERNOON. ALL APPROACH CORRIDORS WILL SEE A DEGREE OF TSTM ACTIVITY...MAINLY ISOLATED FOR THE DAGGETT/BEATTY AND SCATTERED FOR THE MORMON MESA/PEACH SPRINGS CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT TSTMS ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING...ESPECIALLY ACROSS SOUTHERN CLARK AND MOHAVE COUNTIES. THE PRIMARY HAZARDS IN STORMS WILL BE HEAVY DOWNPOURS LOWERING CIGS AND VSBY TO AT LEAST MVFR LEVELS AND/OR GUSTY AND ERRATIC WINDS. OTHERWISE EXPECT SCT-BKN CLOUDS IN THESE AREAS AOA 10K FEET. ELSEWHERE...GENERALLY FEW-SCT CLOUDS AT/ABOVE 10K FEET. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...FLASH FLOOD WATCH ZONES 2...3 THROUGH 9 PM MST. CA...FLASH FLOOD WATCH ZONES 525...526...527 THROUGH 9 PM PDT. && JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 25, 6:13 AM PDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 613 AM PDT MON AUG 25 2008 AZZ001>003-036-CAZ523>527-NVZ016-018>022-260700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 613 AM PDT MON AUG 25 2008 /613 AM MST MON AUG 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL SURGE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER VALLEY AND INTO SURROUNDING AREAS OF CLARK COUNTY NEVADA... MOHAVE COUNTY ARIZONA AND SOUTHEAST SAN BERNARDINO COUNTY CALIFORNIA TODAY AND TONIGHT. THIS WILL LEAD TO INCREASING THUNDERSTORM COVERAGE ACROSS THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN. THE MAIN HAZARDOUS WEATHER THREAT WILL BE ISOLATED HEAVY RAIN SHOWERS WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST AND UNSTABLE AIR IS EXPECTED TO FUEL ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION FROM CLARK COUNTY SOUTHWARD TUESDAY. ISOLATED HEAVY RAIN SHOWERS AND POSSIBLE FLASH FLOODING WILL CONTINUE TO BE THE MAIN HAZARDOUS WEATHER THREAT. THUNDERSTORM COVERAGE WILL DIMINISH FROM NORTH TO SOUTH WEDNESDAY THROUGH FRIDAY AND HOT WEATHER WILL BE THE RULE WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHERLY FLOW IS THEN FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON THROUGH TUESDAY...ESPECIALLY FOR MOHAVE COUNTY ARIZONA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. CAZ519>522-NVZ014-015-017-260700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- 613 AM PDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MOIST SOUTHERLY FLOW IS FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 25, 5:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Aug 25, 6:36 PM PDT | Flash Flood Warning | VEF | San Bernardino | 84 min |
| Aug 25, 8:48 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Aug 25, 11:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 76 min |
Nearby
Severe Thunderstorm Warnings in California, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.